Alert archive / Texas / Gale Watches in 2021

Gale Watch 3, NWS Corpus Christi, TX

March 30, 2021

NWS Corpus Christi, TX issued this gale watch at Mar 30, 2021, 9:46 AM CDT. It took effect at Mar 31, 2021, 4:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 30, 2021, 9:46 AM CDT (14:46 UTC)
In effect from
Mar 31, 2021, 4:00 PM CDT
Expired
Mar 31, 2021, 3:01 AM CDT
In force
Issued by
NWS Corpus Christi, TX

The text

As transmitted.

029 
WHUS74 KCRP 301446
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
946 AM CDT Tue Mar 30 2021

GMZ250-255-270-275-302300-
/O.NEW.KCRP.GL.A.0003.210331T2100Z-210401T1500Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
946 AM CDT Tue Mar 30 2021

...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
MORNING...

* WHAT...Northeast winds 25 to 35 knots with gusts up to 40 knots
  and seas 7 to 12 feet possible.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM, Coastal waters from Port Aransas to Matagorda Ship Channel 
  out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 
  60 NM and Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM.

* WHEN...From Wednesday afternoon through Thursday morning.

* IMPACTS...Gale force winds and high seas will result in
  dangerous marine conditions which could result in capsized or
  damaged vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
3 follow-up statements
621 
WHUS74 KCRP 302055
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
355 PM CDT Tue Mar 30 2021

GMZ250-255-270-275-311000-
/O.CON.KCRP.GL.A.0003.210331T2100Z-210401T1500Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
355 PM CDT Tue Mar 30 2021

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY MORNING...

* WHAT...Northeast winds 25 to 35 knots with gusts up to 40 
  knots and seas 7 to 12 feet possible.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM, Coastal waters from Port Aransas to Matagorda Ship Channel 
  out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 
  60 NM and Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM.

* WHEN...From Wednesday afternoon through Thursday morning.

* IMPACTS...Gale force winds and high seas will result in 
  dangerous marine conditions which could result in capsized or 
  damaged vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$
516 
WHUS74 KCRP 310000
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
700 PM CDT Tue Mar 30 2021

GMZ250-255-311200-
/O.NEW.KCRP.MF.Y.0023.210331T0000Z-210331T1500Z/
/O.CON.KCRP.GL.A.0003.210331T2100Z-210401T1500Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-
700 PM CDT Tue Mar 30 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CDT WEDNESDAY...
...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY MORNING...

* WHAT...For the Dense Fog Advisory, dense fog will reduce
  visibility to one mile or less. For the Gale Watch, northeast
  winds 25 to 35 knots with gusts up to 40 knots and seas 6 to 9
  feet possible.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM and Coastal waters from Port Aransas to Matagorda Ship 
  Channel out 20 NM.

* WHEN...For the Dense Fog Advisory, until 10 AM CDT Wednesday. 
  For the Gale Watch, from Wednesday afternoon through Thursday 
  morning.

* IMPACTS...Gale force winds and high seas will result in
  dangerous marine conditions which could result in capsized or
  damaged vessels. Low visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

GMZ230-235-311200-
/O.NEW.KCRP.MF.Y.0023.210331T0000Z-210331T1500Z/
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
700 PM CDT Tue Mar 30 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CDT WEDNESDAY...

* WHAT...Dense fog will reduce visibility to one mile or less.

* WHERE...Bays and Waterways from Baffin Bay to Port Aransas and 
  Bays and Waterways from Port Aransas to Port O'Connor.

* WHEN...Until 10 AM CDT Wednesday.

* IMPACTS...Low visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

GMZ270-275-311200-
/O.CON.KCRP.GL.A.0003.210331T2100Z-210401T1500Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
700 PM CDT Tue Mar 30 2021

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY MORNING...

* WHAT...Northeast winds 25 to 35 knots with gusts up to 40 
  knots and seas 7 to 12 feet possible.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM, Coastal waters from Port Aransas to Matagorda Ship Channel 
  out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 
  60 NM and Waters from Port Aransas to Matagorda Ship Channel 
  from 20 to 60 NM.

* WHEN...From Wednesday afternoon through Thursday morning.

* IMPACTS...Gale force winds and high seas will result in 
  dangerous marine conditions which could result in capsized or 
  damaged vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

ANM
360 
WHUS74 KCRP 310801
MWWCRP

URGENT - MARINE WEATHER MESSAGE
National Weather Service Corpus Christi TX
301 AM CDT Wed Mar 31 2021

GMZ250-255-311615-
/O.CON.KCRP.MF.Y.0023.000000T0000Z-210331T1500Z/
/O.UPG.KCRP.GL.A.0003.210331T2100Z-210401T1500Z/
/O.NEW.KCRP.GL.W.0003.210331T2100Z-210401T1500Z/
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-
301 AM CDT Wed Mar 31 2021

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...
...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM CDT
THURSDAY...

* WHAT...For the Gale Warning, northeast winds 20 to 30 knots 
  with gusts up to 40 knots and seas 7 to 10 feet expected. For 
  the Dense Fog Advisory, dense fog will reduce visibility to 
  one mile or less.

* WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 
  NM and Coastal waters from Port Aransas to Matagorda Ship 
  Channel out 20 NM.

* WHEN...For the Gale Warning, from 4 PM this afternoon to 10 AM 
  CDT Thursday. For the Dense Fog Advisory, until 10 AM CDT this 
  morning.

* IMPACTS...Gale force winds and high seas will result in 
  dangerous marine conditions which could result in capsized or 
  damaged vessels. Low visibility will make navigation difficult.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

GMZ270-275-311615-
/O.UPG.KCRP.GL.A.0003.210331T2100Z-210401T1500Z/
/O.NEW.KCRP.GL.W.0003.210331T2100Z-210401T1500Z/
Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
301 AM CDT Wed Mar 31 2021

...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM CDT
THURSDAY...

* WHAT...Northeast winds 20 to 30 knots with gusts up to 45 
  knots and seas 8 to 13 feet expected.

* WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 
  NM and Waters from Port Aransas to Matagorda Ship Channel from 
  20 to 60 NM.

* WHEN...From 4 PM this afternoon to 10 AM CDT Thursday.

* IMPACTS...Gale force winds and high seas will result in 
  dangerous marine conditions which could result in capsized or 
  damaged vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

GMZ230-235-311500-
/O.CON.KCRP.MF.Y.0023.000000T0000Z-210331T1500Z/
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
301 AM CDT Wed Mar 31 2021

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* WHAT...Dense fog will reduce visibility to one mile or less.

* WHERE...Bays and Waterways from Baffin Bay to Port Aransas and 
  Bays and Waterways from Port Aransas to Port O'Connor.

* WHEN...Until 10 AM CDT Wednesday.

* IMPACTS...Low visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this gale watch went out at Mar 30, 6:00 AM CDT, 3 hours 46 minutes earlier.

Area forecast discussion, Mar 30, 6:00 AM CDT, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
600 AM CDT Tue Mar 30 2021

.AVIATION...

Increased moisture and some light rain showers have led to more
fog development and lower ceilings than were initially
anticipated. VCT, ALI, and CRP ceilings have all dropped to LIFR,
with reduced visibilities of 2SM or less. Once the sun comes up,
we should see an increase in visibility and ceilings should lift
to IFR/MVFR. MVFR conditions are expected through the day,
reducing to IFR again by the end of the TAF period. LRD and COT
have been spared the worst of the conditions, with MVFR and IFR
ceilings through this morning. These should improve to MVFR, then
VFR by early this afternoon.

&&

.PREV DISCUSSION... /Issued 404 AM CDT Tue Mar 30 2021/

SHORT TERM (Today through Wednesday)...

A weak shortwave will combine with moisture that is in place
encouraging some isolated showers along the coast this morning.
Temperatures will warm into the low to mid 90s across the west
today as cloud cover begins to scatter. Temperatures will be a bit
cooler over the Coastal Bend with clouds expected to remain
through the day. Onshore flow will continue today and tonight,
increasing moisture, so patchy fog is possible Wednesday morning.

An upper level trough will push a strong cold front into South
Texas Wednesday morning. With PWATs reaching 1.5 inches ahead of
the front and an unstable airmass in place, isolated to scattered
showers and thunderstorms are expected along the front. A few
of the thunderstorms could be strong but severe weather is not
expected at this time. Behind the front, cooler and drier air will
move in as strong north to northeasterly winds develop. This could
lead to elevated fire weather conditions across the Rio Grande
Plains and Brush Country. A Wind Advisory may be necessary,
particularly along the coast, but at this time winds seem like
they will stay below criteria. These strong winds may result in
minor coastal flooding as tidal levels are running around 1.5-2 ft
above predicted levels.

LONG TERM (Wednesday Night through Monday)...

Moderate to strong north to northeast flow will follow in wake of
the front Wednesday night, with very strong winds in excess of 25
to 30 knots over the waters. There could be brief periods of Gale
force over the offshore waters overnight Wednesday night into
early Thursday morning. Elevated Fire Weather conditions may still
linger around through early Wednesday evening before weakening
below criteria. Winds will continue to weaken over land but very
strong winds will likely persist over the waters through Thursday
morning, keeping Small Craft Advisory conditions intact for the
remainder of the day. The persistent moderate to strong
northeasterly flow over the coast may cause Minor Coastal Flooding
over the Middle Texas Coast through Thursday night.

Drier conditions with ridging aloft and slightly below normal
temperatures will dominate through the rest of the work week.
Onshore flow will return by Thursday night as the surface high over
Northeast Texas shifts eastward. A few shortwave disturbances make
their way across Central Texas Saturday and Sunday. The combination
of increasing low-level moisture with PWAT values over the 75th
percentile and lift support aloft, may lead to a few showers
Saturday and Sunday. Temperatures will continue to warm into early
next week with highs on Monday approaching 90 over the western Brush
Country.

MARINE...

Patchy fog may develop early this morning along the coast and
perhaps over the bays. Weak to moderate onshore flow will
continue today and tonight which could lead to the development of
advection fog Wednesday morning. Isolated to scattered showers and
thunderstorms are possible along a cold front Wednesday. Winds
will shift to the north and northeast and strengthen behind the
cold front, with Small Craft Advisory conditions expected by
Wednesday afternoon. Frequent gusts to gale force will be
possible Wednesday night as winds continue to strengthen. A Gale
Watch may be necessary for Wednesday night through early Thursday
morning. Winds will shift to the east and decrease late Thursday,
however seas will remain high over the offshore waters, up to 13
feet. We will see Small Craft Advisory conditions possibly end for
the nearshore waters late overnight Thursday night, with offshore
following Friday afternoon as seas finally subside below 7 feet.
A weak to moderate onshore flow is expected by Thursday night,
continuing through the weekend. Small Craft Exercise Caution
conditions may return over the offshore waters Sunday night.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    85  66  76  53  66  /  10  10  30  10  10
Victoria          83  67  71  45  67  /  20  20  30   0   0
Laredo            91  67  79  53  66  /  10  10  30  20  10
Alice             92  66  79  51  67  /  10  10  30  10  10
Rockport          80  67  73  53  67  /  20  20  30  10   0
Cotulla           91  64  76  48  70  /  10  10  10   0   0
Kingsville        90  66  80  52  66  /  10  20  30  20  10
Navy Corpus       80  67  73  56  64  /  20  20  30  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Coastal Flood Advisory until 9 AM CDT this morning For the
     following zones: Aransas Islands...Calhoun Islands...
     Kleberg Islands...Nueces Islands.

GM...None.

&&

LS/77...AVIATION
Hazardous weather outlook, Mar 30, 5:25 AM CDT, 4 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
525 AM CDT Tue Mar 30 2021

TXZ229>234-239>247-342>347-442-443-447-311030-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
525 AM CDT Tue Mar 30 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

A coastal flood advisory is in effect until 9 AM.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Isolated thunderstorms are possible Wednesday.

Minor coastal flooding is possible Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-311030-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
525 AM CDT Tue Mar 30 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Strong winds and hazardous seas are expected to develop behind the
cold front. Small Craft Advisory conditions are expected from
Wednesday evening through Thursday for the strong winds, but may
continue well through the end of the week due to hazardous seas. A
Gale Watch may be needed.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 5:22 AM CDTCoastal Flood AdvisoryCRPAransas, Calhoun, Kleberg, Nueces4 hr

Nearby

Gale Watches in Texas, 2021Every gale watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.